Economics at your fingertips  

A Complete Characterization of ARMA Solutions to Linear Rational Expectations Models

George Evans () and Seppo Honkapohja ()

Review of Economic Studies, 1986, vol. 53, issue 2, 227-239

Abstract: Linear rational expectations models with expectations of future endogenous variables have multiple equilibria. For a scalar model with k forward expectational lags and l backward lags, this paper characterizes the complete set of ARMA solutions. It is shown that the maximum degree solutions are ARMA (k + l, k), that the solutions of maximum degree are obtained directly from the characteristic polynomial but have arbitrary MA parameters, and that all lower degree ARMA solutions are obtained by deleting common factors in the AR and MA lag polynomials. The results are applied to several macroeconomic examples.

Date: 1986
References: Add references at CitEc
Citations: View citations in EconPapers (15) Track citations by RSS feed

Downloads: (external link) (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Review of Economic Studies is currently edited by Andrea PratEditor-Name: Bruno BiaisEditor-Name: Kjetil StoreslettenEditor-Name: Enrique Sentana

More articles in Review of Economic Studies from Oxford University Press
Bibliographic data for series maintained by Oxford University Press ().

Page updated 2019-12-02
Handle: RePEc:oup:restud:v:53:y:1986:i:2:p:227-239.